Alert archive / Rhode Island / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 14, 2020, 2:24 PM EDT for Kent County, Providence County, Washington County, Rhode Island; Bristol County, Massachusetts. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 14, 2020, 4:04 PM EDT
- In force
- 100 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, MA, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
662
WGUS51 KBOX 141824
FFWBOX
MAC005-RIC003-007-009-142130-
/O.NEW.KBOX.FF.W.0010.200714T1824Z-200714T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
224 PM EDT Tue Jul 14 2020
The National Weather Service in Boston/Norton has issued a
* Flash Flood Warning for...
Northwestern Bristol County in southeastern Massachusetts...
Northeastern Washington County in Rhode Island...
Eastern Kent County in Rhode Island...
Southeastern Providence County in Rhode Island...
* Until 530 PM EDT.
* At 223 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is ongoing or expected to begin
shortly as heavy thunderstorms move into the Providence metro area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Providence, Warwick, Cranston, Pawtucket, East Providence,
Coventry, Cumberland, North Providence, West Warwick, Johnston,
North Kingstown, Attleboro, Smithfield, Lincoln, Central Falls,
East Greenwich, Scituate, Glocester, Exeter and West Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4160 7164 4193 7163 4191 7137 4179 7137
4178 7139 4169 7137 4167 7138 4168 7139
4169 7145 4166 7144 4167 7143 4166 7141
4165 7142 4163 7140 4159 7141
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
Loconto2 follow-up statements
621
WGUS71 KBOX 141911
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
311 PM EDT Tue Jul 14 2020
MAC005-RIC003-007-009-142130-
/O.CON.KBOX.FF.W.0010.000000T0000Z-200714T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Washington RI-Kent RI-Providence RI-
311 PM EDT Tue Jul 14 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN BRISTOL...NORTHEASTERN WASHINGTON...EASTERN KENT AND
SOUTHEASTERN PROVIDENCE COUNTIES...
At 308 PM EDT, trained weather spotters reported thunderstorms
producing heavy rain triggering flooding in Warwick. Jefferson
Boulevard in Warwick was flooded and impassable because of excessive
rains. Up to two inches of rain have already fallen. Flash flooding
is already ongoing. Worsening of existing flooding or development of
new areas of flooding are likely as more thunderstorms progress
southward from northern Providence County.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained weather spotters. Jefferson Boulevard in Warwick is
flooded and impassable due to high water.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
Cumberland, North Providence, West Warwick, Johnston, North
Kingstown, Attleboro, Smithfield, Lincoln, Central Falls, East
Greenwich, Scituate, Glocester, Exeter and West Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4160 7164 4193 7163 4191 7137 4179 7137
4178 7139 4169 7137 4167 7138 4168 7139
4169 7145 4166 7144 4167 7143 4166 7141
4165 7142 4163 7140 4159 7141
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Loconto484
WGUS71 KBOX 142004
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
404 PM EDT Tue Jul 14 2020
MAC005-RIC003-007-009-142014-
/O.CAN.KBOX.FF.W.0010.000000T0000Z-200714T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Washington RI-Kent RI-Providence RI-
404 PM EDT Tue Jul 14 2020
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BRISTOL...NORTHEASTERN
WASHINGTON...EASTERN KENT AND SOUTHEASTERN PROVIDENCE COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4160 7164 4193 7163 4191 7137 4179 7137
4178 7139 4169 7137 4167 7138 4168 7139
4169 7145 4166 7144 4167 7143 4166 7141
4165 7142 4163 7140 4159 7141
$$
LocontoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:25 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 14, 1:25 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
125 PM EDT Tue Jul 14 2020
.SYNOPSIS...
Strong to severe thunderstorms possible across southern New
England this afternoon. Main threats are damaging wind gusts,
hail and heavy rainfall which could bring localized flash
flooding. High pressure brings fair weather Wednesday and
Thursday. Scattered showers and thunderstorms return Friday and
Friday night. Warmer and more humid weather returns this
weekend. Another cold front may bring a few thunderstorms
Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
125 PM Update:
Radar shows convection in two general areas: one across CT
Valley and second near Cape Cod and Islands. CAMs are having a
difficult time pinpointing storm development and have been slow
to initiate ongoing convection.
Starting to see cumulus field increasing on satellite across
more of CT, RI, and SE MA so we expect these areas to be focus
for storms through late afternoon. Environment features
1000-1500 J/kg of MLCAPE and decent mid level lapse rates of up
to 6.5C/km in these areas. We also have up to 30kt of effective
shear in SE MA, so this area is location of greatest concern
for severe storms this afternoon, as it is the area where all 3
conditions overlap.
Elsewhere, storms have worked over airmass so unless we are
able to get enough destabilization, that may be all for the
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Highlights
* Any showers and storms diminishing during the evening. Low
clouds linger tonight due to onshore flow. Much cooler with
lows falling into the 50s across the interior and the low 60s
along the coast.
* Drier weather across southern New England on Wednesday. Cannot
rule out an isolated shower across the CT River Valley. Cooler
temperatures continue with readings generally in the 70s.
Tonight...
Nearly neutrally tilted trough slides offshore. Behind the
trough a ridge axis will build from the central Great Lakes into
the eastern Great Lakes.
Shower and storms diminishing as the trough lifts offshore and
due to the loss of heating. Onshore flow persists and expect low
clouds to advect further inland. Dew points falling into the
upper 50s and low 60s across the region. Will feels much more
comfortable. Low temperatures falling into the 50s across the
interior and the low 60s along the coast.
Wednesday...
Ridge axis building into western portions of New England from
the eastern Great Lakes. This will provide dry and quiet weather
across the majority of southern New England. Will have cool
northeasterly winds becoming easterly at 925 hPa. This will
continue to advect cooler air in. Dew points remain comfortable
with readings in the upper 50s and low 60s. High temperatures
generally in the 70s. Could have some low 80s across the CT
River Valley.
Not out of the question that the combination of the easterly
flow and diurnal heating results in some orographically driven
showers across the higher terrain of CT and western MA. Little
to no instability present, so do not anticipate any
thunderstorms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Mostly dry Thursday then rain and thunderstorms return late
Thursday night and Friday
* Warmer temperatures and increasing humidity for the weekend
Details...
High pressure remains in control at the sfc with mid level ridging
aloft Wed night and Thursday. The pattern breaks down late Thursday
night and Friday as a mid level shortwave and frontal system swings
through bringing the return of rain and thunderstorms. Zonal flow
and high pressure influence keep dry and increasingly hot/humid
conditions in the forecast for the weekend into next week.
High pressure nosing down from Quebec remains in place Wednesday
night into Thursday. This keeps southern New England largely dry
with partly cloudy skies as moisture lingers around 850 mb.
Temperature-wise things remain relatively comfortable and below
normal; in the low 80s inland, mid-upper 70s east. This will be the
last day of the cooling NE flow influence, however, as winds shift
out of the SE late in the day and SW by Thursday night as the high
moves out.
On its heels is a sfc low over southern Canada moving into northern
New England Thursday night and Friday. Timing has been slowed down a
bit, but by early Friday morning WAA showers should have moved into
western MA ahead of the cold front which moves through around late
Friday night or early Saturday morning. Ahead of the cold front
convective parameters are marginally favorable for a few strong
storms (CAPE near 1000 J/kg and bulk shear of 25-30 kts) but lapse
rates are rather poor which could be a limiting factor. Thunderstorm
potential will likely be dependent on the timing of the cold front
which, if it comes through as slowly as it's looking currently, may
be too late to take advantage of the more favorable afternoon
temperature profile. Stay tuned.
For the weekend the post frontal airmass looks drier with high
pressure building over southern New England. This brings with it the
return of normal to above normal temperatures nearing 90 F. The
airmass becomes less comfortable too, as higher humidity returns on
southerly flow; dewpoints once again approaching 70 F.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update: Moderate confidence.
Scattered showers/storms will bring local MVFR/IFR conditions.
Focus should shift from CT Valley to central/eastern MA and RI
later this afternoon. Meanwhile, IFR ceilings near Cape Cod and
Islands should lift by mid afternoon, resulting in VFR
conditions.
MVFR/IFR ceilings prevail tonight and will be slow to erode
Wed but expect gradual improvement to MVFR and lower-end VFR
ceilings Wed afternoon and Wed night.
KBOS Terminal...Moderate confidence in TAF, mainly due to
uncertainty with location of TS. Main time frame should be
19Z-23Z but per coordination with CWSU ZBW, leaving out mention
due to low probability.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Saturday/...
Thursday: Mainly VFR, with local MVFR possible.
Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA.
Friday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA, slight chance TSRA.
Friday Night: Mainly VFR, with areas IFR possible. Slight
chance SHRA, isolated TSRA.
Saturday: VFR.
&&
.MARINE...
Small Craft Advisories remain in effect across the southern
waters due to wave heights around 5 ft. Low clouds and fog
across the eastern waters into late this morning. May need a
Small Craft Advisory late tonight across the eastern waters due
to building waves. This is a result of strengthening northeast
winds. Have held off in the current update as have some doubts
in wind speeds and resultant waves.
High Surf Advisory remains in effect for the Islands, including
Block Island, until Tuesday evening for south facing beaches
due to the rip current risk and breaking 4-6 ft waves in the
surf zone.
Outlook /Wednesday Night through Saturday/...
Wednesday: Winds less than 25 kt. Seas up to 5 ft.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday through Thursday Night: Winds less than 25 kt.
Friday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.
Friday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms.
Saturday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT this evening for MAZ023-024.
RI...High Surf Advisory until 8 PM EDT this evening for RIZ008.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ235-
237-255-256.
&&
SYNOPSIS...BL/BW
NEAR TERM...JWD
SHORT TERM...BL
LONG TERM...BW
AVIATION...JWD
MARINE...BL/Loconto/BWHazardous weather outlook, Jul 14, 4:35 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 435 AM EDT Tue Jul 14 2020 MAZ023-024-RIZ008-150845- Dukes MA-Nantucket MA-Block Island RI- 435 AM EDT Tue Jul 14 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-150845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 435 AM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>022-026-RIZ001>007-150845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 435 AM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms are possible across southern New England today. The main threats with storms are damaging wind gusts, hail, frequent lightning and heavy rainfall. The heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 14, 1:42 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
142 PM EDT Tue Jul 14 2020
MAZ017-020-RIZ001>007-141830-
Southern Bristol MA-Northern Bristol MA-Northwest Providence RI-
Bristol RI-Washington RI-Western Kent RI-Eastern Kent RI-Newport RI-
Southeast Providence RI-
142 PM EDT Tue Jul 14 2020
...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO THE PROVIDENCE
RHODE ISLAND AREA...
At 140 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm over Scituate and just east of Foster, moving southeast
at 20 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpours and cloud to ground lightning can also
be expected.
Locations impacted include...
Providence, Warwick, Cranston, East Providence, Coventry, North
Providence, West Warwick, Johnston, North Kingstown, Bristol,
Smithfield, Portsmouth, Barrington, Swansea, Seekonk, East Greenwich,
Rehoboth, Warren, Scituate and Glocester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4172 7176 4188 7165 4179 7115 4170 7124
4171 7124 4172 7126 4167 7124 4161 7127
4168 7128 4158 7133 4166 7135 4163 7133
4171 7129 4179 7137 4178 7139 4165 7136
4168 7145 4153 7134
TIME...MOT...LOC 1740Z 296DEG 16KT 4177 7162
LocontoSpecial weather statement, Jul 14, 1:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 PM EDT Tue Jul 14 2020
CTZ002-MAZ009-011-141830-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
153 PM EDT Tue Jul 14 2020
...STRONG THUNDERSTORM APPROACHING HAMPDEN COUNTY IN MASSACHUSETTS
AND HARTFORD COUNTY IN CONNECTICUT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granville, or near Westfield, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential rainfall may also lead to localized urban poor
drainage flooding.
Locations impacted include...
Enfield, Westfield, Windsor, Agawam, Simsbury, Bloomfield,
Longmeadow, Suffield, Windsor Locks, Granby, Southwick, East Granby,
Hartland, Russell, Granville, Blandford, Montgomery and Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4219 7282 4199 7252 4183 7281 4195 7290
4197 7289 4197 7291 4210 7300
TIME...MOT...LOC 1751Z 323DEG 12KT 4211 7286
ChaiSpecial weather statement, Jul 14, 1:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 PM EDT Tue Jul 14 2020
CTZ003-004-141830-
Tolland CT-Windham CT-
153 PM EDT Tue Jul 14 2020
...STRONG THUNDERSTORM MOVING INTO WESTERN WINDHAM COUNTY...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving south at 25 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm, along with torrential downpours and cloud to ground lightning.
Locations impacted include...
Mansfield, Windham, Plainfield, Willimantic, Tolland, Coventry,
Brooklyn, Willington, Columbia, Canterbury, Ashford, Pomfret,
Chaplin, Hampton, Eastford and Scotland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4166 7213 4166 7216 4171 7224 4170 7226
4171 7226 4189 7232 4193 7209 4164 7192
4163 7196
TIME...MOT...LOC 1751Z 340DEG 23KT 4180 7218
LocontoLocal storm report, Jul 14, 1:55 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
155 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL ELLINGTON 41.90N 72.47W
07/14/2020 M1.00 INCH TOLLAND CT AMATEUR RADIO
&&
EVENT NUMBER BOX2001716
AEDSpecial weather statement, Jul 14, 2:01 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 201 PM EDT Tue Jul 14 2020 MAZ012-013-017-018-020-RIZ001-002-141845- Southern Worcester MA-Western Norfolk MA-Southern Bristol MA- Northern Bristol MA-Western Plymouth MA-Northwest Providence RI- Southeast Providence RI- 201 PM EDT Tue Jul 14 2020 ...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN WORCESTER, BRISTOL, WESTERN NORFOLK AND WESTERN PLYMOUTH COUNTY IN MASSACHUSETTS AS WELL AS PROVIDENCE COUNTY IN RHODE ISLAND... At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over Mendon, or near Milford, moving southeast at 30 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Pawtucket, Taunton, East Providence, Woonsocket, Cumberland, Franklin, North Attleborough, Milford, Bridgewater, Attleboro, Mansfield, Easton, Smithfield, Lincoln, Central Falls, Norton, Foxborough, Bellingham, Burrillville and Swansea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4204 7172 4220 7161 4201 7101 4177 7118 TIME...MOT...LOC 1759Z 298DEG 25KT 4209 7158 Chai
Special weather statement, Jul 14, 2:10 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
210 PM EDT Tue Jul 14 2020
MAZ004>006-026-141900-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
210 PM EDT Tue Jul 14 2020
...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN WORCESTER, WESTERN
MIDDLESEX AND WESTERN ESSEX COUNTY IN MASSACHUSETTS...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pepperell, or near Nashua, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpour can also lead to localized urban poor
drainage flooding.
Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, Burlington, Wilmington, Westford, Bedford, Pepperell,
Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Ayer and
Shirley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4277 7115 4250 7122 4261 7170 4271 7167
4270 7129 4274 7124 4275 7122 4274 7119
4277 7118
TIME...MOT...LOC 1809Z 280DEG 16KT 4269 7158
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:29 PM EDT | Special Weather Statement | BOX | Providence | 46 min |
| Jul 14, 1:42 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 48 min |
| Jul 14, 1:46 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 59 min |
| Jul 14, 2:01 PM EDT | Special Weather Statement | BOX | Providence | 44 min |
| Jul 14, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 68 min |
| Jul 14, 2:58 PM EDT | Flash Flood Warning | BOX | Newport, Washington | 105 min |
| Jul 14, 5:20 PM EDT | Special Weather Statement | BOX | Providence | 40 min |
| Jul 14, 6:02 PM EDT | Special Weather Statement | BOX | Bristol, Newport | 43 min |
| Jul 13, 8:08 PM EDT | Special Weather Statement | BOX | Middlesex | 52 min |
| Jul 13, 8:12 PM EDT | Special Weather Statement | BOX | Hampden | 63 min |
| Jul 13, 8:31 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jul 13, 8:57 PM EDT | Special Weather Statement | BOX | Middlesex, Suffolk | 48 min |
| Jul 13, 9:30 PM EDT | Special Weather Statement | BOX | Suffolk | 45 min |
| Jul 14, 9:42 AM EDT | Special Weather Statement | BOX | Essex | 63 min |
| Jul 14, 10:36 AM EDT | Special Weather Statement | BOX | Suffolk | 39 min |
| Jul 14, 11:00 AM EDT | Special Weather Statement | BOX | Dukes | 60 min |
| Jul 14, 11:01 AM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 14, 11:17 AM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 14, 11:26 AM EDT | Special Weather Statement | BOX | Franklin | 49 min |
| Jul 14, 11:35 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 55 min |
| Jul 14, 12:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 55 min |
| Jul 14, 12:19 PM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Jul 14, 12:29 PM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| Jul 14, 12:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 42 min |
| Jul 14, 1:03 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jul 14, 1:08 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 67 min |
| Jul 14, 1:12 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jul 14, 1:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 14, 1:53 PM EDT | Special Weather Statement | BOX | Hampden | 37 min |
| Jul 14, 2:10 PM EDT | Special Weather Statement | BOX | Middlesex | 50 min |
| Jul 14, 2:11 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 14, 3:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jul 14, 3:10 PM EDT | Small Craft Advisory | BOX | 33 hr | |
| Jul 14, 3:33 PM EDT | Special Weather Statement | BOX | Essex | 57 min |
| Jul 14, 3:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 14, 3:45 PM EDT | Special Weather Statement | BOX | Franklin | 45 min |
| Jul 14, 4:21 PM EDT | Special Weather Statement | BOX | Essex | 39 min |
| Jul 14, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 14, 4:40 PM EDT | Special Weather Statement | BOX | Hampshire | 50 min |
| Jul 14, 4:57 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 14, 5:04 PM EDT | Special Weather Statement | BOX | Suffolk | 41 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | BOX | Norfolk | 48 min |
| Jul 14, 6:41 PM EDT | Special Weather Statement | BOX | Bristol | 49 min |
| Jul 14, 7:50 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
Nearby
Flash Flood Warnings in Rhode Island, 2020Flash Flood Warnings in Massachusetts, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.